Sertraline?

Discussion in 'Mental Health Disorders' started by xoCherie, May 22, 2012.

Thread Status:
Not open for further replies.
  1. xoCherie

    xoCherie Well-Known Member

    I told my doctor today that my friends recommended I get tested for depression, showed him my SH to get the point across that I wasn't dealing with life as I should be - meaning in a healthy, positive way. He put me on sertraline to deal with my moods (because I'm almost constantly feeling numb but will have bouts of elated that last a few minutes) but one of the side effects is suicidal thoughts. I'm seeing him in a week, so we'll see how it goes. I'm just wondering if anyone else has been prescribed these, and how they handled them.

    They're pretty tiny for a 50mg pill :/
     
  2. BrinkOfExistence

    BrinkOfExistence Well-Known Member

    I was on sertraline, but i stopped taking them after two weeks because they were making me act really strange, i don't think i was taking them long enough to feel any benefits though, but if you are experiencing suicidal thoughts because of these then you should tell your doctor as soon as possible.
     
  3. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I was on sertraline for a few months but they didn't work out for me (just because anti depressants don't work for me in general). Didn't really suffer any side effects from them. Did nothing for my depression but did help a little with anxiety. For some people, sertraline is the best pill ever but sadly for me, even on the highest dose of 200mg, they did nothing.
     
  4. FrainBart

    FrainBart Staff Alumni

    I have been on sertraline and I found they didnt make a difference to me. but they are tiny, was shocked by the size
     
  5. Legacy

    Legacy Member

    I used to be on Sertraline and they may make you a little funny for the first month or so but it should settle. And yeah they are tiny i was quite surprised by that too, but they did seem to help me a bit
     
  6. Emberfire

    Emberfire Member

    The problem with Steraline is it's the lower type... not the heavy things they give to skitzafrenics ect... also it may take langer than a month.. after your first two weeks they rais the dosage then after that they check your mood and motor function then if needed raise it again... yes they can make you feel odd.. like high in a way but you shouldn't take steraline if your Bipolar and if your moods are really hyper happy then depressed and low, it sounds like bipolar. mabye ask your doctor about citilopram.
     
  7. xoCherie

    xoCherie Well-Known Member

    I've only just started, and he started me on half dosage for four days then to 50mg after, and again I'm seeing him weekly for a few weeks to monitor it. I honestly don't like a lot of the possible side effects though.
     
  8. xoCherie

    xoCherie Well-Known Member

    At least it helped slightly with your anxiety :) I'm just concerned since I've been medicine free (besides cannabis, if that counts) for six months and the last ones I were one (forgot the name, it was a New Zealand brand of anti depressant) had some bad side effects hit me fast :/
     
  9. xoCherie

    xoCherie Well-Known Member

    It's not just me then haha. I lost half a pill almost last night xD
     
  10. xoCherie

    xoCherie Well-Known Member

    If "a little funny" is constantly tired, yeah I'm already feeling it. Holy crap this just hit me hard. That's bad. Cause I'm at course haha kinda need to stay and study.
    Good to see they helped someone a little bit
     
  11. xoCherie

    xoCherie Well-Known Member

    It's not bipolar, I'm generally a happy bubbly person - ADHD diagnosed when I was 8 and what not. No, the hyper feeling literally is only for mere minutes at a time. My mum has bipolar and so does her partner, so I know what to look out for.
    I wanna feel high lol
     
  12. Emberfire

    Emberfire Member

    Lmao don't we all ;).
     
  13. Morgana

    Morgana Well-Known Member

    I'm on 100 mg of sertraline now...it mostly just makes me feel tired and then now I'm super down, but I don't know if it's the meds or not...hmmmm. -shrugs-
     
  14. xoCherie

    xoCherie Well-Known Member

    Just finished the 25mg intro stage...had nausea half way through the night :/ sucks since I have a fear of vomiting
     
  15. Mr Stewart

    Mr Stewart Well-Known Member

    hang in there. the side effects will calm down mostly after two weeks in. you'll feel a little weird for a day or two after each dosage increase, but should be okay. If it's not okay, tell your doc right away. AD's can take a few shots in the dark to find the right one and the right dose sometimes.

    and yes, I thought they looked tiny too. haha.
     
  16. Dying_Imp

    Dying_Imp Active Member

    Hi.
    Sertraline works quite well for me when taken alongside venlafaxine.
    The only side effect I noticed, both this time and when I took it a few years ago, is weightgain. I think this is because it initially gave me an almost uncontrollable appetite.
    I hope it helps you out.
    Imp.
     
  17. xoCherie

    xoCherie Well-Known Member

    Mr Stewart @ I've been feeling bouts of nausea that last three hours for the last three nights. I hate it. I cants get back to sleep when I feel like that, and I can't even lie down.
    Good to know it wasn't just me then haha

    Imp @ I'm the opposite. I've lost my appetite entirely, which is scary when I'm already under weight. I'll bring it up with the doc tomorrow when I see him, cause I've wanted to find a way I can gain the weight that I lost almost a year ago from stress
     
  18. Dying_Imp

    Dying_Imp Active Member

    Hi Cherie,
    I had the problem with nausea when I started taking the venlafaxine, it wore off after a few weeks.
    I have to admit to being slightly jealous that you have lost your appetite (although it's not good for you) I now have to try and shift the weight I put on. Maybe we could do a trade, I'll give you some of my weight and we'll both be happier!!
    Good idea to talk to your Dr about it.
    Imp.
     
  19. xoCherie

    xoCherie Well-Known Member

    Imp @ I can't wait a few weeks for this to pass. I'm considering skipping tonight just so I can get a full night's sleep. I won't though, it's still tempting to.
    I know it's bad that my appetite's gone. I don't really care though honestly. I'll save money from not having to buy lunch now.
     
Thread Status:
Not open for further replies.